Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 73, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 11, 2011, 3:49 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2011, 3:49 AM EDT (07:49 UTC)
- Expired
- Sep 11, 2011, 12:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
471 WHUS71 KOKX 110749 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT SUN SEP 11 2011 ...GUSTY EASTERLY FLOW AND ROUGH SEAS ON THE OUTER OCEAN WATERS THIS MORNING... ANZ350-353-111600- /O.NEW.KOKX.SC.Y.0073.110911T0749Z-110911T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 349 AM EDT SUN SEP 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * LOCATION...COASTAL WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM...ESPECIALLY FARTHER OFFSHORE. * WINDS...E 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT. * TIMING...THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
1 follow-up statement
927 WHUS71 KOKX 111600 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1200 PM EDT SUN SEP 11 2011 ANZ350-353-111700- /O.EXP.KOKX.SC.Y.0073.000000T0000Z-110911T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1200 PM EDT SUN SEP 11 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY... WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT CRITERIA. HOWEVER... SEAS WILL REMAIN AROUND 4 FT ON THE OCEAN TODAY AND CONDITIONS MAY BE ROUGH AROUND INLETS DUE TO LONG PERIOD SWELLS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 2:33 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 11, 2:33 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 233 AM EDT SUN SEP 11 2011 .SYNOPSIS... A FRONTAL BOUNDARY TO THE SOUTH OF THE REGION WILL WEAKEN TONIGHT AS HIGH PRESSURE BUILDS IN FROM NORTHERN NEW ENGLAND. A TROUGH OF LOW PRESSURE APPROACHES SUNDAY. THIS WILL MOVE OVER THE AREA ON MONDAY FOLLOWED BY WEAK HIGH PRESSURE FOR TUESDAY. A COLD FRONT PUSHES THROUGH THE AREA WEDNESDAY INTO EARLY THURSDAY. HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR WEEKS END. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... BACKED OFF ON ANY PRECIP MENTION EARLY THIS MORNING BASED ON LATEST TRENDS. OTHERWISE...WATCHING STRATUS AND SC CLOUDS OVERNIGHT. UPDATED TEMPS BASED ON CURRENT OBS AND NEW GFS LAMP GUIDANCE. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... POSITIVELY TILTED UPPER LEVEL TROUGH GRADUALLY APPROACHES THE EASTERN SEABOARD ON SUNDAY. THE FRONT DISSIPATES SOUTH OF THE AREA WITH SURFACE HIGH PRESSURE BUILDING SOUTHEAST OF NOVA SCOTIA. KEPT HIGHER CHANCE POPS NEAR THE CITY AND WEST FOR SHOWERS. AGAIN...NOT A WHOLE LOT OF QPF AND SOME AREAS WILL BE MOSTLY DRY FARTHER TO THE EAST. EASTERLY FLOW WILL KEEP HIGHS BELOW CLIMATOLOGY...IN THE MID TO LOW 70S AND A MAV/MET BLEND WAS USED. CLOUD COVER MORE ON THE HIGH SIDE IN THE FORECAST WITH SOME UNCERTAINTY. HIGHER OR LOWER COVERAGE WILL HAVE RESULTING EFFECTS ON THE ORDER OF SEVERAL DEGREES WITH HIGH TEMPS. CONCERNING THUNDERSTORMS...LEFT OUT OF THE FORECAST FOR NOW WITH VERY LITTLE SFC INSTABILITY AND CONVERGENCE EXPECTED. SUNDAY NIGHT...LOW END CHANCE POPS WERE KEPT FOR SHOWERS WITH UPPER LEVEL TROUGH AND FLOW AT SURFACE TURNING MORE SOUTHWEST. MAV/MET BLEND USED FOR LOWS. HIGH CLOUD COVERAGE WILL KEEP LOWS SLIGHTLY MILDER...UPPER 50S INTERIOR AND LOW TO MID 60S NEAR THE COAST AND CITY. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES ON SUNDAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MID/UPPER SHORTWAVE TRANSITS THE AREA ON MONDAY. WHILE MOISTURE SHOULD BE LIMITED...AN ISOLATED SHOWER IS POSSIBLE ESPECIALLY WITH AFTERNOON HEATING. WEAK HIGH PRESSURE AT THE SURFACE WITH DRY CONDITIONS EXPECTED FOR MONDAY NIGHT AND TUESDAY. A STRONGER COLD FRONT IS PROGGED TO PUSH THROUGH THE REGION MID-WEEK. KEPT POPS IN THE LOW END OF THE CHANCE RANGE GIVEN THAT NEITHER GFS NOR ECMWF ARE PARTICULARLY ROBUST WITH THE PRECIP FIELD AHEAD OF THE FRONT. CONVECTION TIMING APPEARS TO BE LATE WEDNESDAY INTO EARLY THURSDAY. THIS COLD FRONT WILL USHER IN A COOLER...MORE FALL-LIKE AIR MASS BEHIND IT ON A STRONG NORTHWEST FLOW. NEAR NORMAL TEMPS MONDAY THROUGH WEDNESDAY...FOLLOWED BY HIGHS 5-10 DEGREES BELOW AVERAGE THURSDAY THROUGH SATURDAY. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... HIGH PRESSURE OVER NEW ENGLAND WILL MOVE EAST AND OFF THE COAST... AS AN UPPER LEVEL LOW PRESSURE TROUGH APPROACHES FROM THE WEST. PREVAILING MVFR CIGS EXPECTED OVERNIGHT AT KSWF...AND BRIEF/PATCHY MVFR CIGS ALSO POSSIBLE AT SOME OF THE NYC METRO TERMINALS OVERNIGHT. OTHERWISE...EXPECT VFR CONDITIONS...WITH EASTERLY FLOW 5-10 KT VEERING SE THIS AFTERNOON AND THEN S-SW AROUND 5 KT TONIGHT AS THE NEW ENGLAND HIGH MOVES FARTHER OUT TO SEA. WITH THE ONSHORE/UPSLOPE FLOW...MVFR CIGS COULD RETURN SUNDAY NIGHT...PRIMARILY NORTH/WEST OF NYC AT KSWF...AND ALSO ACROSS LONG ISLAND AT KISP. OUTLOOK FOR 06Z SUNDAY THROUGH THU... LATE SUNDAY NIGHT...PATCHY MVFR POSSIBLE. MON...SUB-VFR POSSIBLE IN WIDELY SCT SHOWERS. MON NIGHT-TUE...VFR. WED...SUB-VFR IN SCT SHOWERS/TSTMS WITH COLD FROPA. THU...VFR...WITH GUSTY NW FLOW BEHIND COLD FRONT. && .MARINE... SUB-SCA CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEKEND. HIGHEST WIND GUSTS ARE FORECAST TO BE NEAR 20 KT FOR EASTERN OCEAN WATERS. SEAS OF AROUND 4 FT EXPECTED EARLY THIS MORNING ACROSS THE OCEAN WATERS. SUB-SCA WINDS AND SEAS EXPECTED FOR MONDAY AND TUESDAY. THEN...SEAS MAY BUILD TO SCA LEVELS ON SOUTHERLY FLOW AHEAD OF A COLD FRONT ON WEDNESDAY. SCA CRITERIA SEAS LIKELY ON THURSDAY FOLLOWING FRONTAL PASSAGE. && .HYDROLOGY... NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE WEEKEND. RIVERS AND STREAMS ARE EXPECTED TO CONTINUE RECEDING. && .TIDES/COASTAL FLOODING... MINOR COASTAL FLOODING IS A POSSIBILITY BUT NOT LIKELY DURING THE EVENING AND NIGHTTIME HIGH TIDE CYCLES THROUGH MONDAY DUE TO A PERSISTENT ENE FLOW AND FULL MOON...WHICH OCCURS LATE SUNDAY NIGHT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JM NEAR TERM...JM/LN/MAS SHORT TERM...JM/PW LONG TERM...MAS AVIATION...GOODMAN MARINE...JM HYDROLOGY...JM TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 10, 4:19 AM EDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 419 AM EDT SAT SEP 10 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-110900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 419 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-110900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 419 AM EDT SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:40 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 4 days |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.